Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 39, NWS Northern Indiana

May 19, 2017

NWS Northern Indiana issued this small craft advisory at May 19, 2017, 7:06 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 19, 2017, 7:06 PM EDT (23:06 UTC)
Expired
May 20, 2017, 4:00 PM EDT
In force
21 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

299 
WHUS73 KIWX 192306
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
706 PM EDT FRI MAY 19 2017

LMZ043-046-200715-
/O.NEW.KIWX.SC.Y.0039.170519T2306Z-170520T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
706 PM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT SATURDAY.

* WINDS...NORTHEAST 15 TO 25 KNOTS VEERING SOUTHEAST.

* WAVES...4 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
105 
WHUS73 KIWX 200223
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 PM EDT FRI MAY 19 2017

LMZ043-046-201030-
/O.CON.KIWX.SC.Y.0039.000000T0000Z-170520T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1023 PM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

* WINDS...EAST 15 TO 25 KNOTS VEERING SOUTHEAST.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
084 
WHUS73 KIWX 200829
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 AM EDT SAT MAY 20 2017

LMZ043-046-201630-
/O.CON.KIWX.SC.Y.0039.000000T0000Z-170520T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
429 AM EDT SAT MAY 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...EAST 10 TO 20 KNOTS BECOMING SOUTHEAST IN THE AFTERNOON.
  GUSTS TO 25 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
831 
WHUS73 KIWX 201440
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 AM EDT SAT MAY 20 2017

LMZ043-046-202000-
/O.CON.KIWX.SC.Y.0039.000000T0000Z-170520T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1040 AM EDT SAT MAY 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...EAST 10 TO 20 KNOTS BECOMING SOUTHEAST IN THE AFTERNOON. 

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY LATE  
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
250 
WHUS73 KIWX 202011
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EDT SAT MAY 20 2017

LMZ043-046-202115-
/O.EXP.KIWX.SC.Y.0039.000000T0000Z-170520T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
411 PM EDT SAT MAY 20 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

SMALL CRAFT ADVISORY HAS EXPIRED. GUSTY SOUTHEAST WINDS ALONG THE
BERRIEN COUNTY SHORELINE ARE ASSOCIATED WITH AN AREA OF 
THUNDERSTORMS MOVING NORTHEAST ACROSS SOUTHERN MICHIGAN AND WILL 
DIMINISH IN THE NEXT 1 TO 2 HOURS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 19, 4:26 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 19, 4:26 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
426 PM EDT Fri May 19 2017

.SYNOPSIS...
Issued at 422 PM EDT Fri May 19 2017

Scattered showers and isolated storms are expected to continue
this evening along a slowly northward moving warm front. Cool
temperatures today will drop into the upper 40s to middle 50s
tonight. For the weekend, showers and some thunderstorms return
for the weekend as a low pressure system approaching from the
west. The best chance for rainfall will be Saturday afternoon
into the Saturday night hours as a cold front approaches. Highs on
Saturday will be the upper 60s over south central Lower Michigan
to the upper 70s into west central Indiana.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 410 PM EDT Fri May 19 2017

Minoring shortwave moving into west central Ohio amid piddling
250-500 j/kg MUCAPE to relegate lesser/coverage mention for TSRA
primarily to southeast CWA tiered by even lesser
probabilistic/slight chance mention per trends in pulse activity.
Otherwise little chance for convection overnight, initially far
south on northern periphery of richer theta-e, then to far
western/southwest CWA early morning as deep central Rockies
cyclone begins to liftout northeast into Plains. Further ramp of
pops/qpf through Saturday afternoon/night with increasing height
falls and approach of attendant frontal zone.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 410 PM EDT Fri May 19 2017

Slightly faster west to east end of shra/partial clearing on
Sunday per decent frontal timing agreement. Eschewed pop/sensible
weather mention again for Monday amid surface ridging into Lower
Ohio Valley. Secondary northern stream system digging in for
renewed shra/tsra chances by Tue, followed by Wed chc shra as
boundary layer stabilization anticipated amid more
occluded/stacked system, then yet another northern stream dig
about Thu night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 114 PM EDT Fri May 19 2017

A front is draped across the central Indiana region today with a
disturbance approaching from the west this afternoon bringing in
renewed moisture. The best chance for storms will be closer to the
front allowing FWA to have a greater chance than SBN, but have not
included this as a result of a lack of confidence in placement and
low confidence that they occur at all. The best chance for showers
will be before 2z tonight and then another chance for showers and
possible storms appears possible around midday Saturday.
Conditions are expected to remain in MVFR for the bulk of the
period, but could reach into IFR especially in any heavier showers
or storms.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 19, 1:18 PM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
118 PM EDT Fri May 19 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201200-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
118 PM EDT Fri May 19 2017 /1218 PM CDT Fri May 19 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...This afternoon and Tonight

Thunderstorms are possible this afternoon into early tonight, mainly
south of Highway 30. The storms are not expected to become severe.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are possible again Saturday into Sunday. Severe storms
are possible late Saturday and Saturday night. Locally heavy rainfall
is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Saturday and Saturday night.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-201200-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
118 PM EDT Fri May 19 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are possible Saturday into early Sunday. The storms are
not expected to become severe.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Special weather statement, May 19, 4:31 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Northern Indiana
431 PM EDT FRI MAY 19 2017

OHZ016-024-025-192100-
Allen-Putnam-Van Wert-
431 PM EDT FRI MAY 19 2017

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHWESTERN
PUTNAM... SOUTHEASTERN VAN WERT AND ALLEN COUNTIES...

At 428 PM EDT, radar indicated showers and thunderstorms were
located along a line extending from Ohio City to near Waynesfield.
Movement was northeast at 40 mph. Heavy rainfall of nearly an inch
in an hour is occurring with these storms, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.

Locations impacted include...
Lima, Van Wert, Delphos, Spencerville, Elida, Ottoville, Ohio City,
Spencerville In Allen County, Middle Point, Cairo, Fort Jennings,
Harrod, Beaverdam, Venedocia, Elgin, Yoder, Westminster, Rushmore,
Gomer and Dull.

This includes INTERSTATE 75 between MILE MARKERs 119 and 136.

LAT...LON 4064 8411 4066 8411 4066 8422 4069 8422
      4068 8446 4073 8446 4073 8474 4099 8447
      4099 8439 4081 8388 4065 8388
TIME...MOT...LOC 2028Z 224DEG 34KT 4075 8459 4056 8403

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:13 PM EDTSpecial Weather StatementIWXAllen47 min
May 18, 8:20 PM EDTAreal Flood WarningIWXAllen, Huntington3 hr
May 18, 8:21 PM EDTSpecial Weather StatementIWXMiami39 min
May 18, 8:46 PM EDTSpecial Weather StatementIWXHuntington44 min
May 18, 9:23 PM EDTSpecial Weather StatementIWXBlackford, Grant52 min
May 18, 11:27 PM EDTSpecial Weather StatementIWXWabash48 min
May 18, 11:41 PM EDTSpecial Weather StatementIWXMiami34 min
May 18, 11:52 PM EDTSevere Thunderstorm WarningIWXGrant, Miami, Wabash38 min
May 19, 12:20 AM EDTSpecial Weather StatementIWXBlackford40 min
May 19, 1:29 AM EDTSpecial Weather StatementIWXJay31 min
May 19, 4:31 PM EDTSpecial Weather StatementIWXAllen, Van Wert29 min

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.